Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

momindc

Augmenting Question

Recommended Posts

My 9yo daughter, under the care of Dr. L, started Augmentin 500mg 2x/day on Sunday night (3 days ago). Previously she was on Omnicef for about 4 weeks but got strep during that time, hence the switch to Augmentin. She was diagnosed PANS in early June 2013 by Dr. L and her main PANS symptoms are motor tics and hyperactivity, but she does have bouts of frequent urination and anxiety from time to time. DD's receny Cunningham test results were "PANDAS/PANS highly likely."

 

My question is regarding the Augmentin. DD has had headaches and some stomach hurting issues the last two days. I know both can be side effects of the Augmentin. If that's the case, will this improve over time as her body gets used to the medicine? Any advice on what might help? Anybody have to stop using Augmentin due to side effects? If so, what did you switch to?

 

TIA. Appreciate the insight!

Share this post


Link to post
Share on other sites

Are you supporting the gut with probiotics? We used saccromyces boullardi for about 6 years, per Dr. K (he told us to, and we stuck with it.) Plus, we also have continued doing probiotics, which are critical to protect the gut. But, using the right probiotic is critical.

Share this post


Link to post
Share on other sites

We'll definitely give it longer on the Augmentin and are hopeful that things will get better, I just wanted to see if others have also experienced this same thing. No diarhea or nausea so far, but rather headaches and some stomach hurting issues. Dr. L did not say anything about probiotics. Should I ask her what she might recommend as far as probiotics if the side effects continue to be an issue?

Share this post


Link to post
Share on other sites

Our DS had some stomach pain initially on Augmentin; he may have complained more frequently of headaches, as well, though he frequently had headaches of their own accord early in his PANDAS days.

 

In his case, yes, his body did seem to "adjust" to the medicine, and the side effects faded over time. We did, however, add probiotics quite early on, as well, which I feel certain helped the stomach issues. We also added some bentonite clay once per week or so.

Share this post


Link to post
Share on other sites

Our ds has stomach and headache issues independent of any antibiotics he takes. I always attribute it to flares as it usually follows, or is preceded by, other exacerbation symptoms.

Share this post


Link to post
Share on other sites

Augmentin can be hard on the gut, and it can definitely cause headaches. Every time I have tried to take it myself, I have had to stop because of horrible headaches and yeast problems. My son tolerates it well with daily probitotics. He might just be tougher than I am.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...